How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr-A-Greene Your Own Question
Dr-A-Greene
Dr-A-Greene, Psychologist
Category: Mental Health
Satisfied Customers: 309
Experience:  Clinical and Forensic Psychologist
60381331
Type Your Mental Health Question Here...
Dr-A-Greene is online now
A new question is answered every 9 seconds

My brother has anxiety paranoia thoughts. He is on Zyprexa

Resolved Question:

My brother has anxiety paranoia thoughts. He is on Zyprexa and geodon, I read some forums online, people suggested to try Niacinamide for that which should helps. But for some reason he had really bad reaction from Niacinamide He was had crazy anxiety for several hours. I used this production http://www.iherb.com/product-reviews/Nature-s-Plus-Niacinamide-1000-mg-90-Tablets/24199/?p=1

I was just wondering what could cause this ? Everywhere I looked, it seems to suggest that it should help.
Submitted: 4 years ago.
Category: Mental Health
Expert:  Dr-A-Greene replied 4 years ago.

While niacinamide has been used as an adjunct supplement to anti-psychotic medications in the hopes that it might help to preserve cell function, decrease anxiety, and lessen the symptoms of schizophrenia, the evidence that it does these things is highly anecdotal. In fact, the original studies done in the 60s and 70s that touted niacinamide as a wonder-cure have yet to be replicated.

 

The fact is that niacinamide can have many side effects and interaction with other drugs if not overseen by a physician. Also, in high doses (several hundred milligrams to a few grams) permanent damage can be done to the liver as well as the eyes. Common side effects include nausea, other gastrointestinal distress and flushing of the skin.

 

Thus, if using niacinamide as a supplement you should check with the treating physician regarding dosage and interactions. Never take very high doses (some websites have patients claiming to take up to several grams a day!) without first consulting your doctor. The maximum recommended dosage (via the Mayo Clinic) is 35mg a day, taken with meals.

 

I hope this helps - please let me know if you have more questions about it.

Thank you!

Dr. G.

 

Dr-A-Greene and other Mental Health Specialists are ready to help you

Related Mental Health Questions